Hail, Adams
- When
- July 28, 3:42 PM MST
- Where
- Adams County, Thornton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.883, -104.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 28, 1:15 PM MST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 215 PM MDT WED JUL 28 2004 .SHORT TERM DISCUSSION...STORMS ARE HAVING A DIFFICULT TIME IN POST-FRONTAL ENVIRONMENT. SUBSIDENCE HAD PUT THE KIBOSH ON STORMS THRU THE ELY AFTN...BUT CONVECTION HAS BEEN ON THE UPSWING THE PAST 15-30 MINUTES. ACARS DATA INDG DECENT LAPSE RATES THRU 850-500 MB AND WITH THE GOOD MSTR AVBL IN THIS LYR TSTMS WL BCM MORE WDSPRD ALG THE FTHILLS AND IN THE HIGH COUNTRY THIS AFTN. STEERING WINDS ARE FM THE NORTH...SO NOT EXPECTING MUCH TO MIGRATE EAST OF I-25 THIS AFTN. STORMS ARE OF THE PULSE VARIETY AS ATM NOT TOO WELL SUITED TO DEEP SUSTAINED CONVECTION TODAY. A FEW STORMS NR THE WY BORDER MAY PRODUCE SOME HAIL...BUT NO WIDESPREAD SVR OUTBREAK EXPECTED TODAY. FLOODING NOT TOO LIKELY EITHER AS THE UPSLOPE THAT WAS EXPECTED TODAY IS NOT COMING TO FRUITION. OUT ON THE PLAINS...A WEAK WAVE MOVG THRU NEBR THIS AFTN WILL HELP SPARK CONVECTION IN THE NEBR PANHNDL THIS AFTN...SOME OF WHICH MAY SPILL INTO OUR AREA DUE TO THE NELY STEERING WINDS. STORMS SHOULD COME TO AN END AFTER SUNSET. TMRW...ANOTHER WEAK WAVE WL PASS THRU THE AREA. DIV-Q FIELDS INDG SOME WEAK LIFT ARND 18Z. MSTR WL BE A LTL LESS DEEP UNTIL LATE IN THE AFTN WHEN MSTR PROGD TO INCRS IN THE UPR LVLS. SELY FLOW NR THE SFC WL INCRS DURING THE AFTN...BUT PRESS GRADS INDG WIND VELOCITIES WL BE PRETTY WEAK UNTIL 00Z. MDLS INDG A DENVER CYCLONE WL DVLP... BUT THE WINDS MAY BE TOO WEAK UNTIL LATE IN THE DAY...SO WINDS MAY NOT BCM NELY ACRS THE CITY UNTIL 22Z OR SO. FOR THAT REASON...WL GO A COUPLE OF DEGREES ABV GFS GDNC NUMBERS WHICH HAVE BEEN RUNNING TOO COOL ANYWAY WITH MAX TEMPS ARND 80 FOR THE FNT RANGE. SCT AFTN TSTMS XPCTD AGAIN...BUT PLAINS MAY BE TOO STBL FOR MUCH TO DVLP THERE. WL TRIM BACK POPS TO THE ISOLD CATEGORY EXCEPT IN THE FTHILLS AND FRONT RANGE WHERE WE WILL HOLD ONTO LOW SCT POPS. .LONG TERM DISCUSSION...BIGGEST CHANGE TO THE LONG TERM PORTION OF THE FCST WILL BE TO REDUCE AND/OR ELIMINATE POPS FRIDAY...SATURDAY AND SUNDAY. MODELS HAVE BEEN TRENDING DRIER WITH EACH RUN...AND TODAY/S RUNS WERE NO EXCEPTION. EVEN THOUGH BOTH THE ETA AND GFS SHOWED THE PRESENCE OF A WELL DEVELOPED DENVER CYCLONE ON THURSDAY...AND THE DEVELOPMENT OF LOW LEVEL UPSLOPE FLOW WITH PASSAGE OF A FRONTAL SURGE ON FRIDAY...FORCING FOR THUNDERSTORMS LOOKS MARGINAL WITH MID-LEVELS CONTINUING TO DRY AND STABILIZE WITH THE APPROACHING UPPER LEVEL RIDGE. MODEL SOUNDINGS ALSO INDICATE A GRADUAL DECREASE IN PRECIPITABLE WATER VALUES...MOST NOTABLY FROM FRIDAY TO SATURDAY. VALUES IN THE 0.70-0.80 INCH RANGE ON FRIDAY LOWER TO THE 0.40-0.50 INCH RANGE OVER THE WEEKEND. THE OTHER LESS NOTABLE CHANGES TO THE FORECAST WILL BE TO REDUCE CLOUD COVERAGE SOME AND TO GRADUALLY RAISE TEMPERATURES BEGINNING FRIDAY. THE LATEST GFS MOS GUIDANCE FOR DENVER HAS A MAX TEMP OF 85F. THAT/S UP 6 DEG F FROM WHAT WAS GIVEN BY THE 27TH/00Z MODEL RUN. UPPER LEVEL RIDGE OVER THE INTERIOR WEST IS FORECAST TO MIGRATE EASTWARD OVER THE FOUR CORNERS REGION DURING THE WEEKEND. SHOULD SEE A GRADUAL RISE IN TEMPERATURES THROUGH THE WEEKEND...AND POSSIBLY A RETURN TO 90 DEGREE TEMPERATURES ON THE PLAINS BY MONDAY. MONDAY AND BEYOND...MEDIUM RANGE MODELS PRETTY MUCH AGREE ON THE EASTWARD PROGRESS OF THE UPPER RIDGE. BY EARLY NEXT WEEK...GFS SHIFTS THE 500 MB RIDGE AXIS JUST EAST OF THE CONTINENTAL DIVIDE... POTENTIALLY OPENING UP THE DOOR TO AN INFLUX OF SUBTROPICAL MONSOONAL MOISTURE. MUCH OF THE MOISTURE TRAPPED UNDER THE RIDGE APPEARS TO BE LOCATED AT MID AND UPPER LEVELS...HOWEVER BY TUESDAY OR WEDNESDAY WE COULD SEE THIS MOISTURE LOWERING BEFORE THE FLOW ALOFT BECOME ZONAL AGAIN. FOR NOW WILL HOLD ONTO THE SLIGHT CHANCE OF AFTERNOON AND EVENING T-STORMS ALREADY IN THE FORECAST. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && 046/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1032 AM MDT WED JUL 28 2004 COZ030>051-291200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1032 AM MDT WED JUL 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT MOVED THROUGH THE AREA EARLY THIS MORNING. BEHIND THE FRONT...STRONG NORTHERLY FLOW HAS DEVELOPED. LATER THIS AFTERNOON...THE ATMOSPHERE WILL BECOME MARGINALLY UNSTABLE ACROSS THE HIGH COUNTRY AND ADJACENT AREAS OF THE FRONT RANGE. THIS WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING...MAINLY EAST OF THE DIVIDE. WINDS NEAR THE SURFACE WILL BECOME MORE NORTHEASTERLY AS THE DAY WEARS ON...AND THUS ANY THUNDERSTORM WHICH DEVELOPS WILL NOT MOVE EAST OF I-25. NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY...ALTHOUGH CHANCES WILL DECREASE EACH DAY AS DRIER HIGH PRESSURE AIR BEGINS TO MOVE IN FROM THE WEST. A FEW STORMS MAY STILL BECOME SEVERE ON THE NORTHEAST PLAINS LATE THURSDAY AFTERNOON AND EVENING WHERE LOW LEVEL MOISTURE...WIND SHEAR AND INSTABILITY WILL BE MORE FAVORABLE. HAIL AND LOCALLY HEAVY RAIN WILL BE THE MAIN CONCERN. SATURDAY THROUGH TUESDAY...THE WARMING AND DRYING WILL CONTINUE ACROSS THE OUTLOOK AREA AS THE RIDGE OF HIGH PRESSURE MOVES OVER COLORADO. AS A RESULT ONLY ISOLATED LATE DAY THUNDERSTORMS ARE EXPECTED OVER THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 046/BAKER
The Denver radar (KFTG), 36 km away, was scanning. The volume nearest the first event began at 22:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417095.